Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

A follow-up on my meds for those interested...

Posted by Bob on November 15, 1999, at 11:42:24

I promised to keep people filled in, so here goes.

I am starting this week at 1/16th the dose of Zoloft that I was on just a few weeks ago. Up to October 25, it had been 200mg/d since last January or so. On the 25th, I cut to 100mg; Nov 1, 50 mg; Nov 8, 25mg; and now 25mg every other day until I run out of the stuff (at least two more weeks). My pdoc warned me to watch out for withdrawal at the low end, but the only thing I've really experienced that was a caution was some borderline manic tendencies from one to two weeks ago (I got out of it with only $500 of needless, impulse spending or so). Otherwise, I'm now a convert to TCAs since I'm doing so much better on notriptyline and clonazepam alone -- higher baseline mood and more plasticity or range of motion to my moods. The funny thing is that I can see how slight the improvement has been over the last three weeks, so I realize there's lots of room left for improvement. Most noticably is my teflon response to moods. My mood is very situation-dependent and things still level off to a fairly gray area where my social contacts are concerned ... I'm still just as socially detached even tho I feel better inside. So, the next big thing will be figuring out how to get my reactions to be more like velcro than teflon, if you know what I mean.

As for Enada (NADH), it was silly of me to start it in the middle of reducing my dosage of a sedating med. Now, I can't tell if my increased energy level is due to elevated NADH levels or decreased Zoloft levels. I'm guessing my increased energy may be due in large measure to the Enada, tho, as I'm in this kind of mixed-sleepiness-state. The nortriptyline+clonazepam combo is still pretty sedating, but I have a bit more in me to fight the drowsiness successfully, particularly in terms of keeping my brain awake enough to stand up, walk around, go splash water in my face, all those sorts of things instead of just nodding off.

One last thing -- I now have an otolaryngologist (1 word, 7 syllables ... he must get money up the ying-yang for doing this stuff) on my medical team (and I'm just so damned pleased with myself about it, too ;^)! It was a really funny exam ... he had a second doctor there (I guess) training for the specialty. Had me imitate snoring while he used two tongue depressors to push around in my mouth ... third try shut me down completely -- it was so weird to be conscious and recognize that feeling that I usually get while I'm asleep. So, anyway, he bascially threatened to kick my butt if I didn't start working on shedding my Zoloft 40 now that I effectively off of it. He's having me do an at-home sleep study, and then we'll see just what can be done about the too big base of my too big tongue for what he said is already a big mouth (and I had hardly said anything by then -- such a shrewd judge of character!).

That's all, friends, from the medical front. Hope to be able to report back about the workplace discrimination front prior to (US) Thanksgiving next week or, if not then, soon after.





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Bob thread:15247